MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TTS NEONATAL /PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUF

SMITHS MEDICAL ASD, INC. BIVONA TTS NEONATAL /PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUF
Model Number 67SN035
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hypoventilation (1916)
Date of Event 08/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the device was being placed in use with patient.The reporter stated the cuff would not inflate symmetrically.The reporter stated this issue caused "difficulties with ventilation" with patient and tracheostomy tube had to be removed and replaced to continue ventilation.No further adverse effects to patient reported.
 
Event or Problem Description
Additional information provided (b)(6): added to operator details to section d5 and contact details to sections e2 and e3.
 
Additional Manufacturer Narrative
Device evaluation: one decontaminated sample was received without its original packaging in used condition.Functional testing involved an air cuff symmetry test.When the unit was inflated with air, the cuff only inflated on one side.When the cuff was manipulated the whole cuff inflated.The cuff was subsequently deflated and inflated an additional four times and each time it inflated completely.The measurement of the cuff, the percentage for symmetry, was found to be within manufacturing specifications.Based on the investigation, the complaint allegation was not confirmed.

Brand Name
BIVONA TTS NEONATAL /PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10805044
Report Number3012307300-2020-11154
Device Sequence Number3569474
Product Code JOH
UDI-Device Identifier15021312000252
UDI-Public15021312000252
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2022
Device Model Number67SN035
Device Catalogue Number67SN035
Device Lot Number3437795
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer11/23/2020
12/27/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/18/2020
01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age25 MO